MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA; PELVIC MESH

CALDERA MEDICAL INC. DESARA; PELVIC MESH
Model Number CAL-DS01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 10/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based upon the details as provided, it can be concluded that the issue as described is not the result of the caldera medical devices, but rather a non-caldera medical device (mandrin).The cm product performed to specification and intended use.It is unknown of the issue resulted due to surgical procedure or patient history.
 
Event or Problem Description
Sales rep reported bladder perforation caused by a mandrin (non-caldera instrument) during implantation of a desara sling.He states that the surgeon already pulled the sling through the suprapubic incisions and tensioned before suturing the bladder.After the incident, the surgeon could not find the sling in the center incision anymore.Surgeon stated that the patient's tissue must have been too weak to support it.It took him about 10 minutes to find the sling and remove it from the patient.Clarification with the surgeon and sales rep revealed that a mandrin (non-caldera instrument), used for catheterization, punctured the bladder during surgery.

Brand Name
DESARA
Common Device Name
PELVIC MESH
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key6995258
Report Number3003990090-2017-01430
Device Sequence Number1184453
Product Code OTN
UDI-Device Identifier00890594000629
UDI-Public00890594000629
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132069
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberCAL-DS01
Device Catalogue NumberCAL-DS01
Device Lot NumberH03013
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/01/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;